Texas, 2006

Hail in Texas, March 8, 2006

March 8, 2006 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 8, 5:59 PM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 8, 5:59 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CST WED MAR 8 2006

.UPDATE...
AFTER COORDINATION WITH THE STORM PREDICTION CENTER...DECIDED TO
INCLUDE THREE OF OUR EASTERN BIG COUNTRY COUNTIES IN TORNADO WATCH
NUMBER 42. THIS WATCH CONTINUES UNTIL MIDNIGHT TONIGHT. THUS...
SENT AN UPDATE TO OUR ZONE PACKAGE TO INCLUDE THIS TORNADO WATCH.

OUR CURRENT THINKING HAS SURFACE DRYLINE CONTINUING A NORTHWEST
RETREAT FOR THE NEXT SEVERAL HOURS AND INCREASING UPPER-LEVEL
DYNAMICS ACROSS MAINLY NORTH CENTRAL TEXAS. WE EXPECT THE MAIN
UPPER-LEVEL TROF TO PUSH EAST ACROSS WEST CENTRAL TEXAS LATER
TONIGHT. AS THE DYNAMICS ASSOCIATED WITH THIS UPPER-LEVEL TROF
MOVES OVER WEST CENTRAL TEXAS...WE MAY NEED TO ISSUE ANOTHER WATCH
TO COVER OUR SOUTHEASTERN ZONES. IF SO...EXPECT THAT WATCH AROUND
9 OR 10 PM THIS EVENING.

23/HUBER

&&

.PREV DISCUSSION... (ISSUED 531 PM CST WED MAR 8 2006)

AVIATION...
DRYLINE REMAINS STALLED FROM NEAR KABI TO OVER KSJT. EXPECT A FEW
TSRA TO DEVELOP TONIGHT AS DRYLINE RETREATS SO WILL HAVE VCTS IN
TAF FOR THE NEXT FEW HOURS. MOST OF THE ACTIVITY WILL LIKELY BE
AFTER 03Z TONIGHT. WINDS VEER AFTER 06Z AS DRYLINE MAKES STRONGER
SURGE TO THE EAST WHEN TSRA WILL BE MORE LIKELY. AFTER
THAT...GUSTY WEST WINDS WILL PERSIST WELL INTO TOMORROW
AFTERNOON. HIGH CLOUDS WILL BE THE MAIN CONCERN.

PREV DISCUSSION... (ISSUED 345 PM CST WED MAR 8 2006)

DISCUSSION...
MAIN FORECAST ISSUES ARE THUNDERSTORM CHANCES TONIGHT AND CRITICAL
FIRE WEATHER CONDITIONS THURSDAY.

WATER VAPOR SATELLITE IMAGERY SHOWS EXTENSIVE SUBTROPICAL MOISTURE
PLUME AND HIGH CLOUDINESS FROM OUR REGION BACK ACROSS MEXICO TO
THE EASTERN PACIFIC. DRYLINE HAS MIXED EASTWARD INTO WEST CENTRAL
TX...BUT WAS STILL WEST OF AN ABILENE TO SAN ANGELO TO OZONA LINE
AT MID-AFTERNOON. VIGOROUS UPPER SHORTWAVE TROUGH NEAR THE FOUR
CORNERS REGION TO DIG SOUTHEAST INTO WEST TEXAS LATE TONIGHT. WITH
THE HIGH CLOUD COVERAGE AND INHIBITED SURFACE HEATING...EXPECT
DRYLINE TO MAKE LITTLE ADDITIONAL PROGRESS THIS AFTERNOON. DRYLINE
COULD RETREAT A BIT EARLY THIS EVENING. PACIFIC FRONT ASSOCIATED
WITH UPPER SYSTEM TO PUSH EASTWARD AND OVERTAKE THE DRYLINE TONIGHT.
THIS SHOULD SWING THROUGH WEST CENTRAL TEXAS BETWEEN ROUGLY 10 PM
AND 3 AM. ISOLATED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS
POSSIBLE LATE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL BE WITH THE ARRIVAL OF THE FRONT
AND BETTER UPPER SUPPORT. GIVEN THE STRENGTH OF THE COLD POOL
ALOFT AND STEEPENING MID-LEVEL LAPSE RATES ALONG WITH STRONG
LIFT...SCATTERED STORMS WILL BE POSSIBLE ACROSS EASTERN HALF OF
WEST CENTRAL TEXAS. AT SOME POINT OVERNIGHT THE STORMS SHOULD
DEVELOP INTO A SQUALL LINE. THINKING AT TIME IS FOR THIS TO OCCUR
JUST EAST OF OUR COUNTY WARNING AREA. POPS RANGE FROM SLIGHT
CHANCE EAST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE...TO
30-40 PERCENT ACROSS OUR EASTERN COUNTIES. DESPITE THE LIMITED
MOISTURE...A FEW SEVERE STORMS CANNOT BE RULED GIVEN THE VERTICAL
SHEAR AND STRONG LIFT WITH THIS SYSTEM.

EXPECT STRONG GUSTY WEST WINDS TO DEVELOP LATE TONIGHT AND
CONTINUE THROUGH A GOOD PORTION OF THE DAY THURSDAY IN THE WAKE OF
THE DEPARTING SYSTEM. THIS WILL ADVECT VERY DRY AIR INTO WEST
CENTRAL TEXAS. TO ADDRESS THESE CONCERNS...WE HAVE ISSUED A LAKE
WIND ADVISORY FOR LATE TONIGHT...AND A WIND ADVISORY THURSDAY FOR
MUCH OF WEST CENTRAL TX. IN ADDITION WE HAVE UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING AREAWIDE ON THURSDAY.

DRY WEATHER ANTICIPATED THROUGH THE WEEKEND AND THE FIRST PART
OF NEXT WEEK. WITH LACK OF ANY SIGNIFICANT GULF MOISTURE RETURN...
THE AIRMASSES WILL BE TOO DRY TO SUPPORT RAIN CHANCES IN OUR
AREA. THE GFS PROGS ANOTHER UPPER TROUGH TO MOVE ACROSS THE
ROCKIES INTO THE SOUTHERN AND CENTRAL PLAINS BY MONDAY. PASSAGE OF
ASSOCIATED COLD FRONT INDICATED IN WEST CENTRAL TX EARLY MONDAY
MORNING. THIS MAY LEAD TO INCREASED FIRE WEATHER THREAT ON MONDAY
WITH GUSTY WNW WINDS FOLLOWING THE FRONTAL PASSAGE. COOLER
TEMPERATURES FORSEEN TUESDAY INTO WEDNESDAY OF NEXT WEEK.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM MIDNIGHT THURSDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: COKE...CONCHO...FISHER...HASKELL...IRION...
JONES...NOLAN...RUNNELS...TAYLOR...AND TOM GREEN.

WIND ADVISORY FROM 6 AM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...
SAN SABA...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND
TOM GREEN.

RED FLAG WARNING FROM 8 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND
TOM GREEN.

TORNADO WATCH UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
CALLAHAN...SHACKELFORD...AND THROCKMORTON.

&&

23/HUBER
Hazardous weather outlook, Mar 8, 3:54 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 PM CST WED MAR 8 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-092200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
354 PM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE AREA TONIGHT. A FEW OF THESE THUNDERSTORMS COULD
BRIEFLY BECOME SEVERE TO THE EAST OF A THROCKMORTON TO SAN ANGELO
LINE. DUE TO THE UNIDIRECTIONAL FLOW...STORM ORGANIZATION IS
EXPECTED TO REMAIN WEAK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS AND DRIER AIR IS FORECAST TO MOVE INTO WEST CENTRAL
TEXAS THURSDAY. A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE
WEATHER CONDITIONS. ALSO A WIND ADVISORY IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS AFTERNOON AND
EVENING EAST OF A THROCKMORTON TO SAN ANGELO LINE.

The radar

The Dyess AFB radar (KDYX), 72 km away, was scanning. The volume nearest the first event began at 04:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Throckmorton

When
March 8, 10:15 PM CST
Where
Throckmorton County, 5 mi W of Throckmorton
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -99.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493228.